Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On Riesz transforms and maximal functions in the context of Gaussian Harmonic Analysis


Authors: H. Aimar, L. Forzani and R. Scotto
Journal: Trans. Amer. Math. Soc. 359 (2007), 2137-2154
MSC (2000): Primary 42B20, 42B25; Secondary 42C10, 47D06, 42A50, 60H07
DOI: https://doi.org/10.1090/S0002-9947-06-04100-6
Published electronically: December 15, 2006
MathSciNet review: 2276615
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is twofold. We introduce a general maximal function on the Gaussian setting which dominates the Ornstein-Uhlenbeck maximal operator and prove its weak type $ (1,1)$ by using a covering lemma which is halfway between Besicovitch and Wiener. On the other hand, by taking as a starting point the generalized Cauchy-Riemann equations, we introduce a new class of Gaussian Riesz Transforms. We prove, using the maximal function defined in the first part of the paper, that unlike the ones already studied, these new Riesz Transforms are weak type $ (1,1)$ independently of their orders.


References [Enhancements On Off] (What's this?)

  • 1. Calderón C. Some remarks on the multiple Weierstrass transform and Abel summability of multiple Fourier-Hermite series. Studia Mathematica, T. XXXII (1969), 119-148. MR 0262770 (41:7375)
  • 2. Fabes E., Gutiérrez C., and Scotto R. Weak-type estimates for the Riesz transforms associated with the Gaussian measure. Rev. Mat. Iberoamericana 10 (1994), no. 2, 229-281. MR 1286476 (95m:42023)
  • 3. Forzani L. Lemas de cubrimiento de tipo Besicovitch y su aplicación al estudio del operador maximal de Ornstein-Uhlenbeck. (Besicovitch type covering lemmas and their applications to the study of the Ornstein-Uhlenbeck maximal operator). Ph.D. thesis disertation. Universidad Nacional de San Luis, Argentina.
  • 4. Forzani L., Harboure E., and Scotto R. Weak type inequality for a family of singular integral operators related with the gaussian measure. Preprint.
  • 5. Forzani L. and Scotto R. The higher order Riesz transform for Gaussian measure need not be of weak type $ (1,1)$. Studia Math. 131 (1998), no. 3, 205-214. MR 1644460 (99h:42034)
  • 6. Forzani L., Scotto R., and Urbina W. Riesz and Bessel potentials, the $ g^k$ functions and an area function for the Gaussian measure $ \gamma$. Rev. Un. Mat. Argentina 42 (2000), no. 1, 17--37 (2001). MR 1852728 (2002h:42022)
  • 7. Forzani L., Scotto R., and Urbina W. A simple proof of the $ L\sp p$ continuity of the higher order Riesz transforms with respect to the Gaussian measure $ \gamma^d$. Sèminaire de Probabilitès, XXXV, 162-166, Lecture Notes in Math., 1755, Springer, Berlin, 2001. MR 1837285 (2002c:42019)
  • 8. García-Cuerva J., Mauceri G., Sjögren P., and Torrea J. Spectral multipliers for the Ornstein-Uhlenbeck semigroup. J. Anal. Math. 78 (1999), 281-305. MR 1714425 (2000m:42015)
  • 9. García-Cuerva J., Mauceri G., Sjögren P., and Torrea J. Higher-order Riesz operators for the Ornstein-Uhlenbeck semigroup. Potential Anal. 10 (1999), no. 4, 379-407. MR 1698617 (2000j:42024)
  • 10. Gundy R. Sur les transformations de Riesz pour le semi-groupe d'Ornstein-Uhlenbeck. C. R. Acad. Sci. Paris Sér. I Math. 303 (1986), no. 19, 967-970. MR 0877182 (88c:60108)
  • 11. Gutiérrez C. On the Riesz transforms for Gaussian measures. J. Funct. Anal. 120 (1994), no. 1, 107-134. MR 1262249 (95c:35013)
  • 12. Gutiérrez C., Segovia C., and Torrea J. On higher Riesz transforms for Gaussian measures. J. Fourier Anal. Appl. 2 (1996), no. 6, 583-596. MR 1423529 (98m:42017)
  • 13. Gutiérrez C. and Urbina W. Estimates for the maximal operator of the Ornstein-Uhlenbeck semigroup. Proc. Amer. Math. Soc. Proceedings of the American Mathematical Society 113 (1991), no. 1, 99-104. MR 1068123 (92a:42023)
  • 14. Hille E. A class of reciprocal functions. Ann. Math. 27 (1926), 426-464. MR 1502747
  • 15. Itô K. Malliavin's $ C^{\infty}$ Functionals of a Centered Gaussian System. IMA Preprint Series 327, (1987), University of Minnesota.
  • 16. Messiah A. Quantum Mechanics. Vol. I. North-Holland, Publishing Co., Amsterdam. MR 0129790 (23:B2826)
  • 17. Meyer P.A. Transformations de Riesz pour les lois gaussiennes. Seminar on probability, XVIII, 179-193, Lecture Notes in Math., 1059, Springer, Berlin, 1984. MR 0770960 (86i:60150)
  • 18. Muckenhoupt B. Hermite conjugate expansions. Trans. Amer. Math. Soc. 139 (1969), 243-260. MR 0249918 (40:3159)
  • 19. Pérez S. Boundedness of Littlewood-Paley $ g$-functions of higher order associated with the Ornstein-Uhlenbeck semigroup. Indiana Univ. Math. J. 50 (2001), no. 2, 1003-1014. MR 1871397 (2002h:42026)
  • 20. Pérez S. The local part and the strong type for operators related to the Gaussian measure. J. Geom. Anal. 11 (2001), no. 3, 491-507. MR 1857854 (2002h:42027)
  • 21. Pisier G. Riesz transforms: a simpler analytic proof of P.-A. Meyer's inequality. Sèminaire de Probabilitès, XXII, 485-501, Lecture Notes in Math., 1321, Springer, Berlin, 1988. MR 0960544 (89m:60178)
  • 22. Sjögren P. On the maximal functions for the Mehler kernel. Springer-Lecture Notes in Math. 992 (1983), 73-82. MR 0729346 (85j:35031)
  • 23. Sjögren P. A remark on the maximal function for measures in $ R\sp{n}$. Amer. J. Math. 105 (1983), no. 5, 1231-1233. MR 0714775 (86a:28003)
  • 24. Sjögren P. Personal communication.
  • 25. Stein E. Topics in harmonic analysis related to the Littlewood-Paley theory. Annals of Mathematics Studies, No. 63 Princeton University Press, Princeton, N.J., University of Tokyo Press, Tokyo 1970. MR 0252961 (40:6176)
  • 26. Urbina W. On singular integrals with respect to the Gaussian measure. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 17 (1990), no. 4, 531-567. MR 1093708 (92d:42010)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 42B20, 42B25, 42C10, 47D06, 42A50, 60H07

Retrieve articles in all journals with MSC (2000): 42B20, 42B25, 42C10, 47D06, 42A50, 60H07


Additional Information

H. Aimar
Affiliation: Departamento de Matemáticas, Universidad Nacional del Litoral–CONICET, Santa Fe 3000, Argentina
Email: haimar@ceride.gov.ar

L. Forzani
Affiliation: Departamento de Matemáticas, Universidad Nacional del Litoral–CONICET, Santa Fe 3000, Argentina – and – School of Statistics, University of Minnesota, Minneapolis, Minnesota 55455
Email: lforzani@math.unl.edu.ar

R. Scotto
Affiliation: Departamento de Matemáticas, Universidad Nacional del Litoral, Santa Fe 3000, Argentina
Email: scotto@math.unl.edu.ar

DOI: https://doi.org/10.1090/S0002-9947-06-04100-6
Keywords: Gaussian measure, Fourier analysis, Fourier analysis in several variables, singular integrals, maximal functions, Hermite expansions
Received by editor(s): May 5, 2004
Received by editor(s) in revised form: March 4, 2005
Published electronically: December 15, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society